advertisement
Question
Posted by: sammy | 2010/05/16

Allergic reaction to codeine

Dear doctor. I suffer from depression, ADD and OCD and are on meds for that. However I have been taking codeine for many years and suddenly got an allergic reaction to them. Now this means I can become allergic to to my other meds after taking them for years. Dear god no

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

In fact one can become allergic to something one has had no problemn with for years. medication for your Depression, ADD and OCd sounds reasonable - they do often need to be taken long-term. But I'm worried that you have been taking Codeine for so long - if one has such chronic pain, its important to find the cause and change that - codeine, remember, is related to morphone and can be addictive as well as causing problems like constipation and it might be hard to come off it, but worthwhile doing - I hope you have discussed this with the shrink helping with your other problems.
YOu don't mention what sort of new reaction to the codeine you have noticed, so I can't comment as to whether this might be allergic or whatever else.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/05/16

In fact one can become allergic to something one has had no problemn with for years. medication for your Depression, ADD and OCd sounds reasonable - they do often need to be taken long-term. But I'm worried that you have been taking Codeine for so long - if one has such chronic pain, its important to find the cause and change that - codeine, remember, is related to morphone and can be addictive as well as causing problems like constipation and it might be hard to come off it, but worthwhile doing - I hope you have discussed this with the shrink helping with your other problems.
YOu don't mention what sort of new reaction to the codeine you have noticed, so I can't comment as to whether this might be allergic or whatever else.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement